MAUDE Adverse Event Report: MEDELA LLC PNSA STARTER BP EN ES USA; PUMP, BREAST, POWERED

MEDELA LLC PNSA STARTER BP EN ES USA; PUMP, BREAST, POWERED
Model Number 101035077
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer refused to return her pump to medela for testing analyzing.In follow up with a complaint handler on 03/02/2021, the customer indicated that she developed mastitis on (b)(6) 2021 and was prescribed an antibiotic and alternative medicine (heat, soaks, compresses) and has started another prescribed medication to help get her supply back.Customer was offered to have a lactation consultant contact her and she accepted.The customer was contacted by a medela clinician on multiple occasions, including by phone, to get additional information, with no response as of the date of this report.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) /2021, the customer contacted medela llc via chat and alleged that her letdown button was no longer working on her pump in style breast pump.She further alleged that her pump gets very hot and the suction will decrease drastically.She was pumping every 2 hours and ended up getting mastitis.She was advised of treatment of the mastitis and started using a hand pump.She was treated for the mastitis on (b)(6) 2021, after visiting her doctor and the mastitis is starting to go away after she took a week of antibiotics.
 
Additional Manufacturer Narrative
The device passed suction and cycle specifications.Additional testing was performed and the device met specifications after additional test cycles per protocol.

Brand Name
PNSA STARTER BP EN ES USA
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key11462412
Report Number1419937-2021-00016
Device Sequence Number16984017
Product Code HGX
UDI-Device Identifier00020451350776
UDI-Public020451350776
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K181937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101035077
Device Catalogue Number101035077
Device Lot Number0000016039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;